Acta Mathematica Sinica, English Series

, Volume 35, Issue 3, pp 355–368 | Cite as

On 3-Regular Tripartitions

  • Chandrashekar Adiga
  • Ranganatha DasappaEmail author


In this article, we investigate the arithmetic behavior of the function D3(n) which counts the number of 3-regular tripartitions of n. For example, we show that for α ≥ 1 and n ≥ 0,
$${D_3}\left( {{3^{2\alpha }}n + \frac{{11 \cdot {3^{2\alpha - 1}} - 1}}{4}} \right) \equiv 0\left( {\bmod {3^{2\alpha + 3}}} \right)$$
$${D_3}\left( {{3^{2\alpha }}n + \frac{{7 \cdot {3^{2\alpha - 1}} - 1}}{4}} \right) \equiv 0\left( {\bmod {3^{2\alpha + 2}}} \right)$$


Regular partitions congruences theta functions 

MR(2010) Subject Classification

05A17 11P83 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The authors thank the referee for his/her many valuable suggestions which enhanced the quality of presentation of this paper.


  1. [1]
    Adiga, C., Berndt, B. C., Bhargava, S., et al.: Chapter 16 of Ramanujan’s second notebook: Theta functions and q-series. Mem. Amer. Math. Soc., 315, 1–91 (1985)MathSciNetzbMATHGoogle Scholar
  2. [2]
    Adiga, C., Ranganatha, D.: Congruences for 7 and 49-regular partitions modulo powers of 7. Ramanujan J., 46(3), 821–833 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Atkin, A. O. L.: Proof of a conjecture of Ramanujan. Glasgow Math. J., 8, 14–32 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Chan, H. C., Cooper, S.: Congruences modulo powers of 2 for a certain partition function. Ramanujan J., 22, 101–117 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Hirschhorn, M. D.: A short and simple proof of Ramanujan’s mod 11 partition congruence. J. Number Theory, 139, 205–209 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    Hirschhorn, M. D., Hunt, D. C.: A simple proof of the Ramanujan conjecture for powers of 5. J. Reine Angew. Math., 326, 1–17 (1981)MathSciNetzbMATHGoogle Scholar
  7. [7]
    Garvan, F. G.: A simple proof of Watson’s partition congruences for powers of 7. J. Austral. Math. Soc. Series A, 36, 316–334 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Ramanujan, S.: Some propeties of p(n), the number of partitions of n. Proc. Cambridge Philos. Soc., 19, 207–210 (1919)zbMATHGoogle Scholar
  9. [9]
    Ranganatha, D.: On a Ramanujan-type congruence for bipartitions with 5-cores. J. Integer Sequences, 19, Article 16.8.1. (2016)Google Scholar
  10. [10]
    Ranganatha, D.: Ramanujan-type congruences modulo powers of 5 and 7. Indian J. Pure Appl. Math., 48(3), 449–465 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Wang, L.: Arithmetic identities and congruences for partition triples with 3-cores. Int. J. Number Theory, 12(4), 995–1010 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Wang, L.: Congruences for 5-regular partitions moudlo powers of 5. Ramanujan J., 44(2), 343–358 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    Wang, L.: Congruences modulo powers of 5 for two restricted bipartitions. Ramanujan J., 44(3), 471–491 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    Watson, G. N.: Ramanujans Vermutung über Zerfällungsanzahlen. J. Reine Angew. Math., 179, 97–128 (1938)MathSciNetzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science (CAS), Chinese Mathematical Society (CAS) and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Studies in MathematicsUniversity of MysoreManasagangotri, MysuruIndia
  2. 2.Department of Mathematics, School of Physical SciencesCentral University of KarnatakaKalaburagiIndia

Personalised recommendations